Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 19, 2000, 1:38 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 1:38 PM EDT (17:38 UTC)
- Expired
- May 19, 2000, 2:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Logan County, WV, Mingo County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WUUS51 KRLX 191739 SVRCRW WVC045-059-191800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 138 PM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHERN LOGAN COUNTY IN WEST VIRGINIA... MINGO COUNTY IN WEST VIRGINIA... * UNTIL 200 PM EDT... * AT 138 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF MATEWAN...OR ABOUT 12 MILES EAST OF WILLIAMSON...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MATEWAN... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 10:05 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 19, 10:05 AM EDT, 3 hours 33 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-192200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1005 AM EDT FRI MAY 19 2000 SCATTERED CONVECTION THIS MORNING BASICALLY REMAINING IN NORTH AND WEST REGIONS OF CWA CLOSE TO AND SOUTH OF EAST-WEST ORIENTED FRONTAL BOUNDARY. MAY HAVE BRIEF BREAK IN ACTIVITY AS FIRST WAVE MOVES EASTWARD AND NEXT WAVE NOT TO MOVE IN UNTIL LATER AFTERNOON/EVENING. STRONG WINDS AND HAIL ARE POSSIBILITIES THIS AFTERNOON ACROSS CWA. RAINFALL AMOUNTS MAY BE MODERATE AND WILL MONITOR SITUATION THIS AFTERNOON/EVENING. FOR THIS UPDATE WILL LOWER TEMPERATURES ACROSS CWA. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / JAS
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.